A 5-year-old boy with generalized absence seizures was treated with valproate (VPA), 30 mg/kg/day. One month after VPA introduction, routine examination showed moderate reduction in fibrinogen and prolonged partial thromboplastin time (PTT). The search for lupus anticoagulant (LAC) was negative. After 10 months of VPA treatment, seizures persisted, and lamotrigine (LTG), 2 mg/kg/day, was progressively given with VPA. Seizures disappeared, but PTT was more prolonged than before LTG introduction. The search for LAC was positive, and enzyme-linked immunosorbent assays (ELISAs) for immunoglobulin G (IgG) anticardiolipid antibodies were positive. Serum autoantibody screen and rheumatoid factor were negative; serum complement was normal. LAC eventually disappeared with VPA discontinuation. We believe that LTG may have exacerbated an initially mild immune response induced by VPA without clinical evidence of systemic disease. We therefore suggest that careful surveillance for LAC and systemic disease should be instituted when VPA is used with LTG.